I am taking Lexapro 10 mg daily (x 5 months) for anxiety. I began noticing hair loss within a month, whhch continues daily. I have also recently noticed fine tremors in my fingers and chattering of my teeth.
Can lexapro cause hair loss and tremors?
Question posted by marshaloges on 14 Dec 2011
Last updated on 27 September 2021 by Swebb2021
Omg, I have been taking Lexapro for about 4 months, and these last three weeks I’ve noticed that my hair has been falling out when I wash it. The first week I noticed it, I was thinking maybe I wasn’t conditioning my hair enough, so i conditioned it for the week. The 2nd week, more hair was falling out during wash day, so I started thinking I was wearing my hair in a ponytail too tightly, so the following week I wore a looser ponytail. Today marks week 3, and even more of my hair has fallen out! I was terrified until I talked to my mom, who made me realize that it could be the medicine. This is the only medicine I take. I’m 26 years old and I’ve never been on medication in my life, until now when I told my doctor about my migraines and anxiety, she prescribed me Lexapro. I am somewhat relieved, knowing that I’ve had all of my blood work done, and for the most part I am healthy.
I feel even more relieved reading the other comments stating a similar issue when taking this medicine! My doctor basically swore up and down that this medicine did not have any side effects, she kept saying to go to a dermatologist because it could be something else. Literally, it’s the medicine! This has never happened to me before until I started taking this bs. If a doctor tries to tell you that something is “uncommon”, DO NOT LISTEN TO THEM. Everyone’s body reacts differently, and just because a side effect is “rare” or “uncommon” does not mean it doesn’t exist! Never again. I’m so angry.
My 19 year daughter has been on Lexapro for a year. Her hair started falling out within months but she didn't realize how badly until recently. She has lost half her hair. I am getting a full blood panel on her to make sure this is the culprit but I feel so horribly for her. It is noticeable. No one told us this could be a side effect to look for. If you already are struggling with anxiety and depression, would this not be something good to know? I am praying this is the problem and that it will stop falling out soon and will begin to grow back.
i took lexapro and started noticing hairloss, and my hair was already fine and more prone to shedding but after taking this medicine my hairlosss gott sooo bad. but when after two months i stopped taking lexapro. MY HAIR STOPPED FALLING OUT after like 1 or 2 weeks since i stopped taking it. the only reason im writting this is if anyone else is loosing hair after lexapro and its driving you crazy... it actually maybe the medicine. but i do know that everyone is different sO IF YOU ARE LOOSING HAIR AFTER LEXAPRO AND THAT ITSELF IS WORRYING YOU MORE THAN THE LEXAPRO IS HELPING. ITS WORTH IT TO STOP TAKING IT FOR A LIL WHILE AND SEE IF THATS THE CASE WITH YOU OR NOT. after consulting with ur doc :)
Hello marshaloges. I suggest, recommend you notify your doctor. I believe that you're having a late reaction to the lexapro. Certainly the tremors is not normal, its considered to be a adverse, serious side effect. As well as the teeth chattering, thats not normal. Hair loss, thinning does occur, although its not considered a common, side effect. I was on lexapro and I stopped taking it for the reason of being constantly tired. Take care of yourself please and best of wishes,pledge
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.